How are you this lovely Sunday?
Regarding your questions....
In laymans terms...Plaquenil does cause stomachaches, but it will subside. Some times the value, in the long run health care out weighs the side effects. Times we have to let the drug run its course till our bodies adapt to the substance.
Also we should never change our doses unless advise. Though easier said then done. Times I don't follow my own advice on that either.
Cutting the dose in half isn't what caused the infection or allowed the infection to take hold. Plaquenil is used to control, reduce the rashes and joint pain, though not a pain reliever class of drugs, involved with SLE, DLE and RA.
Maybe reconsider giving Plaquenil another whirl. I had nausea while on it for weeks. It sudsided. I get bouts of nausea, but when it happens I haven't a clue what ignited it. I wave it off as Lupus as not all symptoms have a clear and cut answers to what, how, and why...It is just Lupus and treat the belly ache as if I didn't have Lupus. Soda crackers, sip warm cola or the un. Like SITC said, eat a bit with the pilll. I believe on the dosing instructions it suggests that also.....
Indeed you are right..we should avoid sulfate based drugs but not all people need to avoid them though there is a high incidence of skin rash and flares while on them..and it also makes us more sensitive to light...sunlight.
They say if you have tolerated them in the past you are probably OK. If you have never tried one, it may not be worth the risk, given so many other antibiotic choices. Not all sulfa-containing drugs are implicated in causing side effects in us. So, if you have or feel you are having a reaction, there are other anitbiotics options he could use. Wondering why is he putting you at risk, when you wish not to be? There are also other choices from other classes that would be safe for you to take.
From my reads he could prescribe one of the following instead...
You could be treated with the fluoroquinolone class. This class includes ciprofloxacin (Cipro), levofloxacin (Levaquin) and the newer drugs moxifloxacin (Avelox) and gatifloxacin (Tequin).
He could also use the tetracycline class and the macrolides erythromycin (E-mycin), clarithromycin (Biaxin) and azithromycin (Zithromax).
I had the anti-DNA ds...(ds - double strand) Mine was a 144.
This standard dsDNA detects both low- and high-affinity antibodies, providing a very sensitive test for diagnostic purposes... however, it is less predictive for severe nephritis, which is associated with the presence of high-affinity antibodies.
Antibodies to DNA, either single- or double-stranded, are found primarily in systemic lupus erythematosus, and are important, but not necessary or sufficient for diagnosing that condition. Such antibodies are present in 80% to 90% of SLE cases. They are also present in smaller fractions of patients with other rheumatic disorders, and in chronic active hepatitis, infectious mononucleosis, and biliary cirrhosis.
This is the range the lab used for my results....
* Negative: 0-99 units/mL
* Equivocal: 100-120 units/mL
* Positive: greater than 120 units/mL
Remission for everyone is different. It can be based on minimal symptoms, no symptoms, medication free, less medication and etc.
Regardless if he classifies you as in remission, how do you feel is what is important and that your symptoms are still being treated.
Stable blood work doesn't mean symptom free, though a good indicator that the disease isn't active OR as active. Know, you still can have symptoms.
Worry not about what has yet to come, will come, or what may never come at all....care for yourself today, treat your symptoms of today. Eat well and exercise for your health...follow the dos and don't s we must follow...and well, for majority of the "healthy" population in America too, for our tomorrows.
Read the Sticky's....at the head of the forums...
Be well..keep looking for your wellnes..and enjoy this day..
I have Lupus. So *^#@! what.